Texas, 2015

Flash Flooding in Texas, June 17, 2015

June 17, 2015 · NWS SHV · 4 events in 2 counties and zones

a feeder band developed across Deep East Texas and the result was flash flooding across a few counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

As Tropical Depression Bill continued to make progress into East Central Texas...a feeder band developed across Deep East Texas and the result was flash flooding across a few counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 17, 9:04 AM CST, 41 minutes earlier.

Area forecast discussion, Jun 17, 9:04 AM CST, 41 minutes before
AREA FORECAST DISCUSSION...CORRECTED MISSING TEXT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1004 AM CDT WED JUN 17 2015

.DISCUSSION...

TROPICAL DEPRESSION BILL CONTINUES TO SLOWLY MOVE N THIS WEDNESDAY
MORNING THROUGH CENTRAL TEXAS. A FEEDER BAND IS TRAINING SHOWERS AND
THUNDERSTORMS ACROSS THE SAME AREAS OF E TX THAT WILL LIKELY RESULT
IN FLASH FLOODING.

CURRENT TEXT AND GRIDDED FORECASTS LOOK FINE...BUT WILL REINSPECT LATER
THIS MORNING BY 11 AM TO FINE TUNE.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  88  75  89  75 /  60  50  40  30
MLU  91  73  92  75 /  30  20  30  20
DEQ  85  74  82  72 /  70  80  70  70
TXK  87  74  87  74 /  70  60  70  60
ELD  91  73  89  73 /  30  40  50  40
TYR  82  74  86  74 /  90  70  60  40
GGG  84  74  88  74 /  80  50  50  40
LFK  88  75  90  75 /  70  50  40  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR OKZ077.

TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ096-
     108>111-124-125-136-137-149-150-152-165.

     FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ096-108>111-
     124-125-136-137-149-150.

&&

08
Hazardous weather outlook, Jun 17, 4:33 AM CST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
533 AM CDT WED JUN 17 2015

OKZ077-TXZ096-108>111-124-125-136-137-149-150-181045-
MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-
GREGG-CHEROKEE-RUSK-
533 AM CDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

VERY HEAVY RAINFALL ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM
BILL WILL BE POSSIBLE TODAY...WHICH MAY LEAD TO FLASH FLOODING.
ADDITIONALLY...A FEW TORNADOES WILL BE POSSIBLE...AS WIND SHEAR
AND INSTABILITY VALUES ASSOCIATED WITH THE STORM APPEAR FAVORABLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE POTENTIAL FOR HEAVY RAINFALL AND ISOLATED SEVERE STORMS WILL
CONTINUE THROUGH THURSDAY. THE RAINFALL MAY RESULT IN FLASH FLOODING
IN A FEW LOCATIONS. ADDITIONAL RIVER FLOODING ON THE NECHES...SABINE...
ANGELINA...AND SULPHUR RIVERS OF EAST TEXAS IS ALSO POSSIBLE BY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON.

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112-
126-138-151>153-165>167-181045-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-BOWIE-CASS-MARION-HARRISON-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
533 AM CDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY...MAINLY
THIS AFTERNOON AND EVENING. HOWEVER...NO HAZARDOUS WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

12

In the hours before

Special weather statement, Jun 17, 9:29 AM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1029 AM CDT WED JUN 17 2015

TXZ108>110-125-126-137-138-150>153-171615-
GREGG TX-RUSK TX-TITUS TX-MARION TX-CAMP TX-HARRISON TX-
NACOGDOCHES TX-UPSHUR TX-FRANKLIN TX-SHELBY TX-PANOLA TX-
1029 AM CDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RUSK...WESTERN
HARRISON...CAMP...UPSHUR...NORTHEASTERN NACOGDOCHES...SOUTHWESTERN
TITUS...NORTHWESTERN SHELBY...WEST CENTRAL MARION...WESTERN PANOLA...
GREGG AND EASTERN FRANKLIN COUNTIES UNTIL 1115 AM CDT...

AT 1028 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ROSEWOOD TO GARRISON...AND
MOVING NORTH AT 45 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LONGVIEW...MOUNT PLEASANT...KILGORE...CARTHAGE...WHITE OAK...
GLADEWATER...GILMER...PITTSBURG...LEESBURG...HALLSVILLE...TATUM...
TIMPSON...ORE CITY...GARRISON...CLARKSVILLE CITY...BECKVILLE...EAST
MOUNTAIN...CEDAR SPRINGS...DIANA AND WEST MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SHREVEPORT.

&&

LAT...LON 3339 9514 3229 9425 3170 9442 3274 9511
      3338 9521
TIME...MOT...LOC 1528Z 174DEG 39KT 3274 9508 3182 9447

20

The radar

The Shreveport radar (KSHV), 120 km away, was scanning. The volume nearest the first event began at 15:43 UTC.

Open the radar archive at this moment

Event by event

4 flash flood. Local standard time, as filed.

Flash Flood, Nacogdoches

When
June 17, 9:45 AM CST to 12:15 PM CST
Where
Nacogdoches County, 0.98 mi WSW of Bonita Jct to 3.29 mi E of Nacogdoches Regl Arp
Cause
Heavy Rain / Tropical System
Reported by
Broadcast Media
Coordinates
31.645, -94.686

Heavy rainfall resulted in several street closures across the city of Nacogdoches including Raguet Street near Blount...Austin Street east of Lanana Creek...Austin Street at Pecan and Powers Street at the Banita Creek Bridge.

Flash Flood, Angelina

When
June 17, 10:00 AM CST to 12:15 PM CST
Where
Angelina County, 1.5 mi SSE of Homer to 2.03 mi SSE of Homer
Cause
Heavy Rain / Tropical System
Reported by
Broadcast Media
Coordinates
31.260, -94.640

Heavy rainfall resulted in high water over FM 1475...FM 326 and U.S. Hwy 69 south near Buck Creek southeast of Lufkin, Texas.

Flash Flood, Angelina

When
June 17, 12:10 PM CST to 12:15 PM CST
Where
Angelina County, 0.6 mi NW of Prosser to 0.9 mi S of Prosser
Cause
Heavy Rain / Tropical System
Reported by
Law Enforcement
Coordinates
31.357, -94.756

Heavy rainfall resulted in the closures of several roadways in and around the Lufkin community including Tom Hollins...Box Car Road...FM 1475 and FM 841.

Flash Flood, Angelina

When
June 17, 12:15 PM CST to 5:45 PM CST
Where
Angelina County, 2.16 mi S of (Lfk)angelina Co Arp to 3.26 mi SSW of Shawnee
Cause
Heavy Rain / Tropical System
Reported by
Broadcast Media
Coordinates
31.199, -94.753

High water was reported across three different portions of FM 1818.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573161, 573162, 573163, 573164.